Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
Question: Thyroid syptons and med.. help please
|mdwst - Mon Mar 06, 2006 9:19 pm||
I would like to ask this question and hopefully get some insite other my current doctor as i cannot afford it. I am a white male, good shape, work out, don't smoke. I went the beginning of winter for a cold, as i usually get one a year then Im fine until next year. At the office my doctor check me out and drew blood. he prescribed antibiotics and sent me on my way. 3 days later i was fine and when i went back 7 days later for a followup he mentioned i had low thyroid levels and put me on levothyroxin ( spelling?) Now heres the problem.. I been on this for about 5 months now and I HAVE NOT felt the same since.. I spoke with my doctor about it and he insists I need this med. I have NO symptons that low thyroid has, none, only that my levels are low. Im not sure the name but he ran many of test all came back my tyroid is not producing enough.. I keep telling him I do not feel right and have not felt right since i been on this medicine.. but always insists i need the medication to correct it. If I have NO symptons and feel great otherwise, why do i need this just cause my numbers are not normal.. maybe my body don't need or operate as the doctors say normal range.. I recently tookit upon myself to stop taking the tyroid med and guess what, I feel like my old self. So I am confused now, my doctor wont listen to me how i feel but only goes by numbers of the norm.. HELP Please...
|Dr. N. Haider - Tue Mar 07, 2006 3:32 pm||
First of all, please indicate what do you mean by "not being myself"? What symptoms you have when you take the medicine levothyroxine? I mean what is the overall difference you feel when you are taking the medicine and when you are not.
Also, please quote the test results, as they will help me making an opinion.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.